MAUDE Adverse Event Report: IRIDEX CORPORATION IQ532; LASER SYSTEM

IRIDEX CORPORATION IQ532; LASER SYSTEM
Catalog Number IQ 577
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 04/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The system software will not allow the unit to switch from micropulse mode to continuous wave mode unless the unit is in standby mode and the settings are changed manually.Iridex has not been able to reproduce a failure where a laser console switches modes while the console is in treatment mode.In this case, the user reported the power settings used as follows: power 700 mw, pulse duration 200 ms (at 5% duty cycle) and the spot size was 125 micron.The user did not indicate what interval was used and it is possible that the interval was not selected when the settings were entered.If the duty cycle of 5% is selected, the default interval is 1.9ms.If the duty cycle was not entered, the interval would default to the last interval set in the system.In the latter case, it is possible that the exposure may have exceeded what was intended.However, this is not confirmed and failure analysis on the unit has not been completed.
 
Event or Problem Description
Iridex received a report which alleged that during a procedure a console (iq532) was set in micropulse mode however fired in continuous wave mode.This resulted in a macular burn.In conjunction with the iq532 console a slitlamp adapter (sla), serial number (b)(4), was used as a delivery device.

Brand Name
IQ532
Common Device Name
LASER SYSTEM
Manufacturer (Section D)
IRIDEX CORPORATION
1212 terra bella avenue
mountain view CA 94043 1824
MDR Report Key8633094
Report Number2939653-2019-00006
Device Sequence Number1924654
Product Code GEX
UDI-Device Identifier00813125016616
UDI-Public(01)00813125016616
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K071687
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberIQ 577
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2019
Initial Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;